MAUDE Adverse Event Report: ARTHREX, INC. SABRE, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. SABRE, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number SABRE, 4.0MM X 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during knee arthroscopy surgery the shaver blade did break off.The broken off piece has been retrieved from the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400sr sabre was received for investigation.Visual inspection identified that the shaft of the returned ar-8400sr had broken into two distinct pieces, with the breakage sites of both pieces noticeably bent.Additionally, damage was present to the proximal end of the shrink tubing, also indicating that the device had been leveraged.The spring retainer was bent, and it could not be manually straightened out.Based on the evidence observed, the damage to the ar-8400sr is consistent with prying/leveraging against bone and/or hard tissue during use.

Brand Name
SABRE, 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12300872
Report Number1220246-2021-03505
Device Sequence Number14498532
Product Code GFA
UDI-Device Identifier00888867043633
UDI-Public00888867043633
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberSABRE, 4.0MM X 13CM
Device Catalogue NumberAR-8400SR
Device Lot Number11758948
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/26/2021
Patient Sequence Number1